Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 24, 2019, 3:36 PM EDT for Dixie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2019, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 24, 2019, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dixie County, FL
The radar
The Moody AFB radar (KVAX), 139 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WGUS52 KTAE 241936 FFWTAE FLC029-242230- /O.NEW.KTAE.FF.W.0008.190724T1936Z-190724T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tallahassee FL 336 PM EDT Wed Jul 24 2019 The National Weather Service in Tallahassee has issued a * Flash Flood Warning for... Central Dixie County in Big Bend of Florida... * Until 630 PM EDT. * At 335 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Cross City, Eugene, Shamrock and Cross City Airport. Additional rainfall amounts of 2 to 3 inches of rainfall are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 2971 8303 2953 8303 2953 8330 2974 8327 $$ 72-BUNKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:22 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 24, 1:22 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 122 PM EDT Wed Jul 24 2019 .AVIATION... [Through 18Z Thursday] Due to the stalled frontal boundary over the region, cloud coverage is expected to remain widespread throughout the day. Showers and isolated thunderstorms are possible in the southernmost terminals (ECP, TLH, VLD) but the chance of TSRA will diminish in to the evening. Winds will predominantly be out of the N to NE and less than 10kts in to the evening and expected to calm overnight. There is a chance that visibilities will drop below P6SM in the morning hours at TLH and VLD, but because certainty is low, it was left out of TAFs. && .PREV DISCUSSION [922 AM EDT]... .NEAR TERM [Through Today]... A stalled front stretches across the area roughly from Port St Joe to Tallahassee to Valdosta. This front may shift slightly northwestward through the day, with the bulk of the showers and thunderstorms staying mostly along and south of the frontal boundary. A few of the storms today could produce strong to severe wind gusts, but the main impact today will likely be heavy rain. Although widespread rainfall totals through the weekend will likely be around 1-3", isolated areas could see closer to 4-6" today. .SHORT TERM [Tonight Through Friday]... A stalled frontal boundary will the main focus for shower and thunderstorm chances through the short term. Most of the activity is expected to be across the southeast half of the forecast area where a tropical airmass will remain in place. Dry air behind the front will limit rain chances across the northwest. High temperatures will stay mostly in the 80s, either due to increased cloud cover and rain, or the slightly drier and cooler airmass northwest of the front. Low temperatures to the north of the front will be quite pleasant, with mid to upper 60s possible through Friday morning. .LONG TERM [Friday Night Through Wednesday]... Heading into the weekend through early next week, the frontal boundary is expected to dissipate with rain chances returning to a more typical summertime distribution of 30-40% across the area. Temperatures will gradually warm back to near seasonal levels with lower 90s for highs and lower 70s for lows. .MARINE... Winds and seas will increase slightly through Thursday to the south of the cold front. However, conditions should remain below headline criteria. Winds and seas are expected to decrease again heading into the weekend. .FIRE WEATHER... A stalled front is stretched across the area, which will continue to bring rain to the FL Big Bend and south-central GA for the next few days. No red flag conditions are forecast. Light winds along the frontal boundary and low mixing heights will lead to low dispersions across the FL Big Bend this afternoon. Patchy fog is possible this morning and tomorrow morning, mostly near the frontal boundary. .HYDROLOGY... Wet conditions are expected across the southeast half of the forecast area for the next few days, particularly the southeast big bend. Forecast rainfall totals through Saturday are in the 2 to 4 inch range for portions of Taylor, Lafayette and Dixie counties with isolated heavier totals possible in this area. Ponding of water on roadways and isolated flooding of low-lying or poor drainage areas is possible. While river levels will rise with the expected rainfall, river flooding is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 69 88 71 88 70 / 20 30 40 40 30 Panama City 72 87 73 85 73 / 10 30 30 40 30 Dothan 67 88 68 87 69 / 0 10 10 30 10 Albany 68 88 71 87 70 / 0 10 10 30 20 Valdosta 68 88 69 87 69 / 20 30 30 50 30 Cross City 71 84 71 86 72 / 60 60 50 60 40 Apalachicola 73 85 74 85 73 / 40 50 50 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Nguyen SHORT TERM...DVD LONG TERM...DVD AVIATION...Bunker/Bowen MARINE...DVD FIRE WEATHER...Nguyen HYDROLOGY...DVD
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.